Betta's eyes get cloudy after water change

  1. snapper Well Known Member Member

    My betta Phineas is in a 10 gallon with one oto. I change about 30% of his water once a week. The last couple of times I have noticed his eyes get cloudy the day after, and then clear up in a couple of days. What's up with that??
     
  2. soltarianknight Fishlore VIP Member

    Stress. I have the same issue. Its not clear cut as to what it is exactly but from my experince it is stress. Certain bettas, seldom few have this issue for whatever reason. My VT suffered from an amonia spike when she was younger. Ever since she will get the eye clouds whenever anything stress her out. Just keep him stress free and of course watch his eyes to tell you if somethings amiss with the tank. I also found that shes much more easily stressed by meds aswell.
     

  3. snapper Well Known Member Member

    I wonder if I should leave the tank lights off after a water change if it's stress. It might be the oto too, I guess. He's kind of new in there, and Phineas is not keen on having tankmates. He ate half his tail last time he had any.
     

  4. soltarianknight Fishlore VIP Member

    Just do what you think will lower stress. Waterchanges stress a lot of fish, its just in this case you can tell. He gets over it so i wouldnt worry.
     

  5. xNick Member Member

    Do you take them out when you do water changes?
     
  6. soltarianknight Fishlore VIP Member

    Not required in a 10gallon.
     
  7. Shawnie Fishlore Legend Member

    a betta and an otto in a 10g tank, probably doesnt need as much or as frequent water change as you are doing....their poo/waste isnt that high...if it is stress(test your tap water to be sure its ok), try switching him up to every other week water changes
     
  8. snapper Well Known Member Member

    Well this turned out to be something far more sinister. He developed ulcerous sores on his head along with swelling, loss of color and balance and lethargy. I thought he was dead, but he rallied. I'm treating him with antibiotics at the moment.